Alert archive / Ohio / Areal Flood Warnings in 2007
Areal Flood Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Aug 21, 2007, 1:55 AM EDT for Marion County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2007, 1:55 AM EDT (05:55 UTC)
- Expired
- Aug 21, 2007, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Marion County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KCLE 210557
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
155 AM EDT TUE AUG 21 2007
OHC101-211200-
/X.NEW.KCLE.FA.W.0013.070821T0555Z-070821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
155 AM EDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 800 AM EDT
* AT 155 AM EDT DOPPLER RADAR WAS SHOWING SOME SHOWERS AND
THUNDERSTORMS SOME WITH HEAVY RAIN ESPECIALLY OVER THE NORTHERN
PORTION OF THE COUNTY. THE SHOWERS AND THUNDERSTORMS WERE MOVING
EAST AT 20 MPH. RAINFALL AMOUNTS DURING THE EARLY MORNING WERE 1 TO
2 INCHES IN AN HOUR AND MORE RAIN WILL OCCUR DURING THE EARLY
MORNING HOURS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4050 8322 4047 8304 4067 8294 4066 8335
4055 8346
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Aug 21, 1:47 AM EDT, 8 minutes earlier.
Area forecast discussion, Aug 21, 1:47 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
147 AM EDT TUE AUG 21 2007
.SYNOPSIS...
A FRONT WAS NEARLY STATINARY ACROSS NORTHERN OHIO WHILE A WAVE OF
LOW PRESSURE WILL MOVE EAST ALONG THE FRONT TONIGHT. THE FRONT
WILL LIFT NORTHEAST OF THE AREA TUESDAY NIGHT. A COLD FRONT WILL
BECOME NEARLY STATIONARY JUST TO THE NORTHWEST OF THE AREA
WEDNESDAY INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BULK OF THE HEAVIER SHOWERS AND THUNDERSTORMS HAVE SHIFTED SOUTH
OF THE NORTHERN HALF OF THE FORECAST AREA. SO...DECIDED TO DROP
THE FLOOD WATCH IN THE NORTH. WILL KEEP LIKELY POPS FOR THE
NORTHERN HALF THROUGH THE NIGHT AS PERIODIC SHOWERS MOVE THROUGH
THE AREA.
SOUTHERN HALF OF THE AREA WILL REMAIN UNDER THE FLOOD WATCH UNTIL
6 AM IN THE MORNING AS OCCASIONAL SHOWERS AND THUNDERSTORMS MOVE
ACROSS THIS AREA. SOME OF THE THUNDERSTORMS WILL CONTINUE TO
PRODUCE LOCALLY HEAVY DOWNPOURS OVERNIGHT.
BACK EDGE OF THE PRECIPITATION IS TRYING TO PUSH INTO THE WESTERN
PORTIONS OF INDIANA. MODELS SUGGEST THIS TREND WILL CONTINUE FROM
WEST TO EAST THROUGH THE NIGHT.
I AMENDED TEMPERATURES IN THE TEXT FORECAST TO GENERALLY SAY
TEMPERATURES NEARLY STEADY IN THE LOWER TO MIDDLE 60S.
NORTHWEST PENNSYLVANIA HAS KIND OF BEEN THE OUTLIER THROUGH THIS
EVENT WITH MOST OF THE PRECIPITATION REMAINING WEST AND SOUTH OF
THAT AREA. FORECAST FOR THIS AREA LOOKS GOOD AND WILL CONTINUE
WITH LOW TEMPERATURES IN THE 50S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
UPPER LEVEL SHORT WAVE MOVES EAST OF AREA IN MORNING AND EXPECT TO
SEE A DECREASE IN SHOWER ACTIVITY FOR TOMORROW AFTERNOON. WILL GO
WITH HIGH POPS IN MORNING CUTTING BACK TO CHANCE IN THE AFTERNOON.
WARM FRONT LIFT NE TUE NIGHT WHILE COLD FRONT APPROACHING FROM THE
NORTHWEST. AS THE UPPER LEVEL RIDGE BUILD NWD FRONT WILL SLOW AND
HANG UP NW OF THE AREA. DEEP MOIST FLOW WILL KEEP A CHANCE OF
SHOWERS/TSTMS GOING THROUGH WEDNESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WITH UPPER LEVEL RIDGE FROM THE SOUTH BUILDING IN...SURFACE COLD
FRONT GETS HUNG UP JUST TO THE N/NW OF THE AREA. THIS KEEPS THE
AREA IN MOIST SW FLOW. WITH WEAK S/W MOVE ACROSS THE AREA WILL
KEEP CHANCE OF SHOWERS AND THUNDERSTORM GOING IN THE LONG TERM
FORECAST INTO SUNDAY WHEN THE COLD FRONT FINALLY MOVES THROUGH.
HIGH PRESSURE BUILDS IN FOR MONDAY WITH DRY WEATHER AND IT WILL BE
LESS HUMID AND SOMEHAT COOLER THOUGH TEMPERTURES NEAR NORMAL.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
WARM FRONT IS OVER EXTREME NORTHERN OHIO WITH SOME SHOWERS AND
THUNDERSTORMS SOUTH. THIS PRECIPITATION WILL EVENTUALLY DECREASE
THIS AM. CONDITIONS NEAR THE WARM FRONT WILL VARY FROM MVFR TO
IFR. CONDITIONS MAY TRY TO IMPROVE TO VFR DURING THE AFTERNOON.
THE QUESTION IS THE COMPLEX OVER IOWA WILL IT MAKE IT HERE. MODELS
ARE TRYING TO SAY IT WILL WEAKEN ESPECIALLY THE NAM.
WEDNESDAY THROUGH FRIDAY IN THE WARM SECTOR WITH A THREAT OF
SHOWERS AND THUNDERSTORMS...BEST CHANCE IS SATURDAY WITH FRONTAL
BOUNDARY MOVING CLOSER. NON VFR CONDITIONS IN PRECIPITATION.
&&
.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. THE WINDS WILL
BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES ALONG THE FRONT. AT
THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE CLOSE.
OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR OHZ017-
027>033-036>038-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
LEZ142>149.
&&
SYNOPSIS...RANDEL
NEAR TERM...LOMBARDY
SHORT TERM...RANDEL
LONG TERM...RANDEL
AVIATION...KIELTYKA
MARINE...OUDEMANHazardous weather outlook, Aug 21, 1:50 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 150 AM EDT TUE AUG 21 2007 OHZ003-006>014-018>023-089-220600- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- 150 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ017-027>033-036>038-047-220600- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- 150 AM EDT TUE AUG 21 2007 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SOME LOCALLY HEAVY RAIN MAY OCCUR ESPECIALLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-PAZ001>003-220600- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 150 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:23 AM EDT | Areal Flood Warning | CLE | Hancock, Wyandot | 6 hr |
| Aug 21, 12:55 AM EDT | Areal Flood Warning | CLE | Crawford | 6 hr |
| Aug 21, 2:01 AM EDT | Areal Flood Advisory | CLE | Ashland, Morrow, Richland | 6 hr |
| Aug 21, 2:41 AM EDT | Flash Flood Warning | CLE | Wyandot | 4 hr |
| Aug 21, 3:20 AM EDT | Flash Flood Warning | CLE | Richland | 4 hr |
| Aug 21, 3:39 AM EDT | Areal Flood Warning | CLE | Holmes | 6 hr |
| Aug 21, 3:46 AM EDT | Areal Flood Warning | CLE | Stark, Wayne | 8 hr |
| Aug 21, 3:52 AM EDT | Areal Flood Advisory | CLE | Medina, Summit | 6 hr |
| Aug 21, 4:07 AM EDT | Flash Flood Warning | CLE | Ashland | 6 hr |
| Aug 21, 4:14 AM EDT | Flash Flood Warning | CLE | Hancock | 6 hr |
| Aug 21, 4:20 AM EDT | Flash Flood Warning | CLE | Crawford | 6 hr |
| Aug 21, 4:39 AM EDT | Flash Flood Warning | CLE | Holmes | 6 hr |
| Aug 21, 4:50 AM EDT | River Flood Warning | CLE | Hancock | 3 days |
| Aug 21, 4:50 AM EDT | River Flood Warning | CLE | Lucas, Wood | 5 days |
| Aug 21, 5:58 AM EDT | Areal Flood Warning | CLE | Huron, Sandusky, Seneca | 8 hr |
| Aug 21, 6:38 AM EDT | Areal Flood Warning | CLE | Erie | 8 hr |
| Aug 21, 6:58 AM EDT | Areal Flood Advisory | CLE | Lorain | 6 hr |
| Aug 21, 7:19 AM EDT | Areal Flood Warning | CLE | Knox, Morrow | 6 hr |
| Aug 21, 8:45 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 48 hr |
| Aug 21, 9:27 AM EDT | Areal Flood Warning | CLE | Wood | 10 hr |
| Aug 21, 10:02 AM EDT | Areal Flood Warning | CLE | Ashland, Holmes | 8 hr |
| Aug 21, 10:14 AM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Richland, Wyandot | 24 hr |
| Aug 21, 12:49 PM EDT | River Flood Warning | CLE | Lucas, Wood | 4 days |
| Aug 21, 12:49 PM EDT | River Flood Warning | CLE | Seneca | 4 days |
| Aug 21, 5:52 PM EDT | Areal Flood Warning | CLE | Ashland | 12 hr |
Nearby
Areal Flood Warnings in Ohio, 2007Every areal flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.